Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 103, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2022, 1:13 AM CDT for Effingham County, Jasper County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 1:13 AM CDT (06:13 UTC)
- Expired
- Aug 2, 2022, 1:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Effingham County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 91 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
513
WUUS53 KILX 020613
SVRILX
ILC049-079-020645-
/O.NEW.KILX.SV.W.0103.220802T0613Z-220802T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
113 AM CDT Tue Aug 2 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Jasper County in southeastern Illinois...
Southeastern Effingham County in south central Illinois...
* Until 145 AM CDT.
* At 112 AM CDT, a severe thunderstorm was located over Wheeler, or 9
miles west of Newton, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newton, Dieterich, Wheeler, Bogota, Newton Lake, Elliotstown and
Latona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3886 8837 3891 8836 3891 8840 3904 8848
3912 8828 3895 8804 3885 8830 3885 8836
TIME...MOT...LOC 0612Z 334DEG 13KT 3902 8834
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten2 follow-up statements
332
WWUS53 KILX 020635
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
135 AM CDT Tue Aug 2 2022
ILC049-020645-
/O.CAN.KILX.SV.W.0103.000000T0000Z-220802T0645Z/
Effingham-
135 AM CDT Tue Aug 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EFFINGHAM COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3891 8836 3901 8835 3904 8821 3894 8808
3885 8830 3885 8836 3886 8837
TIME...MOT...LOC 0635Z 334DEG 13KT 3894 8829
$$
ILC079-020645-
/O.CON.KILX.SV.W.0103.000000T0000Z-220802T0645Z/
Jasper-
135 AM CDT Tue Aug 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHWESTERN JASPER COUNTY...
At 135 AM CDT, a severe thunderstorm was located near Bogota, or 7
miles southwest of Newton, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newton, Bogota, Newton Lake and Latona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3891 8836 3901 8835 3904 8821 3894 8808
3885 8830 3885 8836 3886 8837
TIME...MOT...LOC 0635Z 334DEG 13KT 3894 8829
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten616
WWUS53 KILX 020642
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
142 AM CDT Tue Aug 2 2022
ILC079-020651-
/O.EXP.KILX.SV.W.0103.000000T0000Z-220802T0645Z/
Jasper-
142 AM CDT Tue Aug 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER COUNTY
WILL EXPIRE AT 145 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3891 8836 3901 8835 3904 8821 3894 8808
3885 8830 3885 8836 3886 8837
TIME...MOT...LOC 0641Z 334DEG 13KT 3893 8828
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 12:32 AM CDT, 41 minutes earlier.
Area forecast discussion, Aug 2, 12:32 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1232 AM CDT Tue Aug 2 2022 .SYNOPSIS... Issued at 246 PM CDT Mon Aug 1 2022 Summertime heat and humidity will persist over the next week, with the hottest day of the period coming on Wednesday when afternoon temperatures reach into the mid 90s and heat index values surge into the triple digits. This heat and humidity will be accompanied by near daily chances for showers and thunderstorms, some of which may be strong-to-severe. && .UPDATE... Issued at 849 PM CDT Mon Aug 1 2022 A back-building MCS will continue to fester across SE Illinois over the next couple of hours. The thinking is that coverage and rainfall intensity will wane over the next 1-2 hours as instability diminishes with the loss of daytime heating. Even as a modest LLJ continues to feed into a well developed cold pool, thunderstorms should become a little less organized as the main belt of westerlies moves SE of the region helping to decrease deep-layer shear. An additional inch of rainfall could occur late this evening south of I-70 where back-building may occur, and this will not play well with locations that have already received between 2-6" (localized 8"). While ARIs and other MRMS FLASH metrics suggest this has been a significant QPF event, little impacts have been noted to this point. CAM guidance continues to exhibit strong run-to-run variability, especially with additional nocturnal convection that may develop across NE and IA overnight. With the surface boundary expected to begin lifting northward over the next 6 hours, portions of west central IL could be in the crosshair for another MCS into the early morning hours of Tuesday. Current upstream satellite and Radar trends do show convection spawning across northeast NE, and we don't see what would stop this activity from riding the theta-e gradient all the way down into our area. If it does, isolated strong-to-severe storms and brief heavy rainfall will accompany it, though a stable near-sfc layer may mitigate widespread issues. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 246 PM CDT Mon Aug 1 2022 A frontal boundary, currently extending from Jacksonville-to- Robinson, will provide the focus for thunderstorms this evening across portions of south central Illinois. Some of these storms may become severe given the current parameter space. The latest 19z RAP analysis depicts MLCAPE values exceeding 4500 J/k along and ahead of the front with deep-layer shear around 40 kts. Modeled soundings reveal an uncapped environment ahead of the front, while hodographs reveal a long straight wind profile. This points to a few organized multi-cells capable of producing damaging wind and hail. The tornado threat is low, but stranger things have happened near a boundary. Storms will likely wane by 02z/9pm with the loss of daytime heating. Attention then turns toward the overnight period as the surface front begins to waffle northward near the I-74 corridor. Eyes will need to be over E Nebraska and W Iowa tonight to see if an MCS develops ahead of a mid-level shortwave and modest LLJ. If it does, and afternoon CAM guidance currently provides little help at this point, it will almost certainly ride the instability (theta-e) axis into central Illinois. Shear/CAPE profiles support MCS maintenance, but a robustly stable near-sfc layer could mitigate a severe/damaging wind threat. Rather, it could be a nice rainmaker for us in central Illinois, with QPF values ranging from a few tenths, while localized values could exceed an inch. && .LONG TERM...(Wednesday through Monday) ISSUED AT 246 PM CDT Mon Aug 1 2022 Wednesday looks to be the warmest day of the week with highs expected to be in the low to middle 90s. Heat indices will make it feel warmer than that though with values looking to range between 100-110. A Heat Advisory may be needed for most of the area on Wednesday. However an approaching cold front may throw a wrench in this as cloud cover and precipitation chances increase from northwest to southeast Wednesday afternoon into evening. The front looks to slowly sag southward through the area bringing widespread precipitation chances and even the threat for some severe weather Wednesday evening. A good soaking rain appears likely for much of the area, which is very much needed especially in parts of eastern IL where drought conditions continue. Temperatures for the end of the week will be a little cooler due to ongoing precipitation as the front slowly works through the area. Another bout of heat is possible this weekend as upper ridging builds over the area. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1231 AM CDT Tue Aug 2 2022 Main TAF impacts initially with potential for scattered thunderstorms around early morning. As of 0530Z, storms have been mainly in southeast Illinois, but have been developing along a line extending to near KTAZ, and may be an issue for KSPI in a couple hours. Otherwise, VCTS mention is basically focused in the 10-15Z time frame at all sites, and rain should be out of the area by mid morning. South winds increase during the day and will become gusty to around 20 knots by early evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MJA SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA/NMB AVIATION...Geelhart
Hazardous weather outlook, Aug 1, 2:52 PM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 252 PM CDT Mon Aug 1 2022 ILZ027>029-036-037-040>042-047>052-061>063-066>068-071>073-021100- Knox-Stark-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-Cass-Menard- Scott-Morgan-Sangamon-Christian-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 252 PM CDT Mon Aug 1 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Isolated to scattered storms are possible through early evening in southeast IL, and overnight across west central IL. Some of these storms could be strong to severe in southeast IL through sunset, and from Peoria and Springfield west overnight. Damaging winds being the main threat. Hail, heavy rain, and lightning will also be threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dangerous heat will build into the region through Wednesday with daily afternoon highs in the upper 80s and lower 90s today and Tuesday, and low to mid 90s Wednesday. Heat index values will be 95 to 105 this afternoon and Tuesday afternoon and 105 to 110 Wednesday afternoon. Heat indices will reach around 100 degrees Saturday and Sunday afternoon. Isolated thunderstorms are possible Tuesday, with a few strong storms possible from highway 50 south. Additional thunderstorm are forecast from late Wednesday afternoon through Thursday evening. Some of these may be strong to severe from I-55 northwest late Wednesday afternoon into Wednesday night along with locally heavy rains possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in southeast IL through sunset today, and over west central IL overnight from 1 to 7 am. ILZ030-031-038-043>046-053>057-021100- Marshall-Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon- Moultrie-Douglas-Coles-Edgar- 252 PM CDT Mon Aug 1 2022 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible overnight. The threat of severe storms is low at this time, but locally heavy rain is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dangerous heat will build into central Illinois through Wednesday, with daily afternoon highs in the upper 80s and lower 90s today and Tuesday and in the low to mid 90s Wednesday. Heat index values peaking 95 to 100 this afternoon and Tuesday afternoon, should reach 105 to 110 Wednesday afternoon. Heat indices will reach around 100 degrees Saturday and Sunday afternoon. Additional thunderstorm chances are forecast for Wednesday afternoon through Thursday evening. Some of these may be strong to severe Wednesday afternoon into Wednesday night from I-55 northwest along with locally heavy rains possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 07
In the hours before
Local storm report, Aug 1, 11:14 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1114 PM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD NEWTON 38.99N 88.16W
08/01/2022 JASPER IL BROADCAST MEDIA
ALL ROADS OUT OF NEWTON FLOODED.
&&
37Local storm report, Aug 1, 11:26 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1126 PM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN WEST LIBERTY 38.86N 88.09W
08/01/2022 E7.00 INCH JASPER IL PUBLIC
REPORT FROM SOCIAL MEDIA.
&&
37Local storm report, Aug 1, 11:32 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1132 PM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 5 W STE. MARIE 38.93N 88.11W
08/01/2022 JASPER IL DEPT OF HIGHWAYS
STATE ROUTE 130 FROM OLNEY TO NEWTON
REPORTED BY IDOT TO BE CLOSED DUE TO
FLOODING.
&&
37Local storm report, Aug 2, 12:22 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1222 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD EFFINGHAM 39.12N 88.54W
08/01/2022 EFFINGHAM IL BROADCAST MEDIA
ROADS BEGINNING TO FLOOD.
&&
37Local storm report, Aug 2, 12:23 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1223 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD DIETERICH 39.06N 88.38W
08/01/2022 EFFINGHAM IL BROADCAST MEDIA
ROADS BEGINNING TO FLOOD.
&&
37Local storm report, Aug 2, 12:47 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1247 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM FLOOD 4 WNW HARDINVILLE 38.93N 87.91W
08/01/2022 CRAWFORD IL LAW ENFORCEMENT
WATER OVER ROADWAY REPORTED.
&&
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:23 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 37 min |
| Aug 1, 8:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 29 min |
| Aug 1, 9:20 PM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 4 hr |
| Aug 1, 9:58 PM CDT | Flash Flood Warning | ILX | Clay, Richland | 6 hr |
| Aug 1, 11:06 PM CDT | Flash Flood Warning | ILX | Effingham | 4 hr |
| Aug 2, 12:50 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 25 min |
| Aug 2, 1:16 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 16 min |
| Aug 2, 2:23 AM CDT | River Flood Warning | ILX | Clay, Richland | 13 days |
| Aug 2, 2:28 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 47 min |
| Aug 2, 2:47 AM CDT | Areal Flood Warning | ILX | Crawford, Effingham, Jasper, Richland | 9 hr |
| Aug 2, 3:08 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 52 min |
| Aug 2, 3:16 AM CDT | Flash Flood Warning | ILX | Sangamon | 3 hr |
| Aug 2, 3:58 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Moultrie, Shelby | 32 min |
| Aug 2, 4:54 AM CDT | Flash Flood Warning | ILX | Christian, Coles, Cumberland, Shelby | 8 hr |
| Aug 2, 5:07 AM CDT | River Flood Warning | ILX | Lawrence | 4 days |
| Aug 2, 5:52 AM CDT | Flash Flood Warning | ILX | Crawford, Cumberland, Effingham, Jasper, Shelby | 6 hr |
| Aug 2, 6:23 AM CDT | Flash Flood Warning | ILX | Clay, Lawrence, Richland | 6 hr |
| Aug 2, 6:42 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 33 min |
| Aug 2, 7:04 AM CDT | Flash Flood Warning | ILX | Christian, Macon, Sangamon, Shelby | 6 hr |
| Aug 2, 7:17 AM CDT | Special Weather Statement | ILX | Peoria | 43 min |
| Aug 2, 7:25 AM CDT | Flash Flood Warning | ILX | DeWitt, Logan, McLean, Tazewell | 4 hr |
| Aug 2, 7:36 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, McLean, Mason, Peoria, Schuyler and 2 more | 39 min |
| Aug 2, 8:12 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Tazewell and 1 more | 48 min |
| Aug 2, 8:16 AM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 2 hr |
| Aug 2, 8:38 AM CDT | Flash Flood Warning | ILX | Tazewell, Woodford | 116 min |
| Aug 2, 8:46 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Menard, Sangamon | 29 min |
| Aug 2, 8:50 AM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Moultrie, Piatt | 25 min |
| Aug 2, 9:17 AM CDT | Special Weather Statement | ILX | Moultrie | 28 min |
| Aug 2, 9:20 AM CDT | Special Weather Statement | ILX | Christian | 25 min |
| Aug 2, 9:24 AM CDT | Flash Flood Warning | ILX | Logan, Macon, Moultrie, Piatt, Shelby | 3 hr |
| Aug 2, 9:43 AM CDT | Flash Flood Warning | ILX | Christian, Logan, Macon, Mason, Menard, Sangamon | 3 hr |
| Aug 2, 9:53 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 52 min |
| Aug 2, 10:12 AM CDT | Flash Flood Warning | ILX | Coles, Moultrie, Shelby | 3 hr |
| Aug 2, 10:41 AM CDT | Special Weather Statement | ILX | Clay, Richland | 34 min |
| Aug 2, 12:23 PM CDT | Areal Flood Warning | ILX | Clay, Crawford, Cumberland, Effingham, Jasper, Lawrence and 2 more | 6 hr |
| Aug 2, 2:19 PM CDT | Special Weather Statement | ILX | Tazewell | 26 min |
| Aug 2, 2:53 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 27 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.